It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Allergies Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-03-2012, 10:22 AM   #1
Senior Member
(female)
 
Join Date: Mar 2005
Posts: 192
Iloveturtles HB User
Update on hives

So, my doc put me on tapering doses of Prednisone to see if it will help with my hive issue and once I stopped taking them, the hives have re-appeared!! What the heck!?! I have no idea what is causing them and either does my doc..Can anyone think of what else may be causing them?!? I have fibromyalgia too and not sure if it is related to that or the original insect bite that may have caused this outbreak!?! I'm getting kind of worried :-(

 
Old 09-03-2012, 05:28 PM   #2
Senior Veteran
(female)
 
Join Date: Oct 2007
Location: NJ, USA
Posts: 9,381
Blog Entries: 32
janewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB User
Re: Update on hives

Unfortunately, it happens sometimes, when the prednisone is taken away, the hives return.

Have you tried antihistamines? They can also control hives, and they are much safer than prednisone.

In the long run, you might want to ask to be referred to an allergist for testing. It could be a food, or a medicine (even one you've taken without problems for years) or something you're coming in regular contact with, like a soap.

 
Sponsors Lightbulb
   
Old 09-06-2012, 08:24 AM   #3
Newbie
(male)
 
Join Date: Aug 2012
Location: NJ
Posts: 3
kook10 HB User
Re: Update on hives

It took me quite a few years to figure out that NSAIDs gave me hives. So does Tylenol and a few other pills too - and also aspartame. Antihistamines don't really do anything for them because it is supposedly a non-histamine reaction.

 
Old 09-09-2012, 07:26 PM   #4
Senior Member
(female)
 
Join Date: Mar 2005
Posts: 192
Iloveturtles HB User
Re: Update on hives

Thanks for your replies :-) I went back to my primary doctor and he took me off Zyrtec and prescribed me the medication, Atarax, to take 3-4 times a day. He said that if the hives/rash don't go away in a few days, he wants me to get some allergy testing. WELL, it has been a few days and the rash/hives returned!!! Ugh!!

 
Old 09-23-2012, 09:24 PM   #5
Newbie
(female)
 
Join Date: Sep 2012
Location: somewhere over the rainbow
Posts: 4
Sunflowerallerg HB User
Re: Update on hives

I was going through the same ordeal! I understand what your going through. I have suffered from allergies most of my life and have NEVER had hives till this year. I took awhile for me to get them "under control" I went to see a specialist and she put me on Zyrtec and Zantac. The prednisone will give you heartburn. Prednisone works really well except long term use is NOT good. It has MANY side effects (as with everything else) Zantac is a H2 inhibitor which means it also works as a histamine. It took me a long time to find what works for me and it was VERY frustrating. Actually it still is till I can find more information on the Sunflower allergy which I was JUST diagnosed with from a scratch test. My scratch test caused a systemic reaction and anaphylactic shock but, I guess I am highly sensitive. My advice if I may is to see an allergist, I think waiting would do more harm then good. Hope all goes well and hope you find the treatment that works good for you!

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Allegra
Astelin
Benadryl
Clarinex Claritin
  Flonase
Nasonex
Prednisone
Singulair
Zyrtec




TOP THANKED CONTRIBUTORS



Titchou (64), janewhite1 (39), danabarb (17), Machaon (11), MountainReader (10), MeezerWheezer (7), jennybyc (7), ladybud (7), solofelix (6), Liquidplasma (4)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (857), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 06:43 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!